Alert archive / Colorado / Frost Advisories in 2011
Frost Advisory 4, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Sep 21, 2011, 2:15 PM MDT for 6 counties in Colorado. It took effect at Sep 22, 2011, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2011, 2:15 PM MDT (20:15 UTC)
- In effect from
- Sep 22, 2011, 2:00 AM MDT
- Expired
- Sep 22, 2011, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, El Paso County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 159 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.3 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2441 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
878 WWUS75 KPUB 212015 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 215 PM MDT WED SEP 21 2011 COZ069>071-220215- /O.NEW.KPUB.FR.Y.0004.110922T0800Z-110922T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 215 PM MDT WED SEP 21 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT THURSDAY. * LOCATION...THE SAN LUIS VALLEY * TEMPERATURE...30 TO 35 DEGREES * IMPACT...AREAS OF FROST ARE EXPECTED DURING THE EARLY MORNING HOURS OF THURSDAY ACROSS THE SAN LUIS VALLEY...ESPECIALLY IN FROST PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING ARE PROJECTED TO OCCUR FOR A PERIOD OF TIME. PLEASE TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. && $$
4 follow-up statements
259 WWUS75 KPUB 212023 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 223 PM MDT WED SEP 21 2011 COZ084-220230- /O.EXB.KPUB.FR.Y.0004.110922T0900Z-110922T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 223 PM MDT WED SEP 21 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY. * LOCATION...NORTHERN EL PASO COUNTY. * TEMPERATURE...31 TO 35 DEGREES. * IMPACT...AREAS OF FROST ARE EXPECTED DURING THE EARLY MORNING HOURS OF THURSDAY ACROSS PORTIONS OF NORTHERN EL PASO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING ARE PROJECTED TO OCCUR FOR A PERIOD OF TIME. PLEASE TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. && $$ COZ069>071-220230- /O.CON.KPUB.FR.Y.0004.110922T0800Z-110922T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 223 PM MDT WED SEP 21 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT THURSDAY. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...30 TO 35 DEGREES. * IMPACT...AREAS OF FROST ARE EXPECTED DURING THE EARLY MORNING HOURS OF THURSDAY ACROSS THE SAN LUIS VALLEY...ESPECIALLY IN FROST PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING ARE PROJECTED TO OCCUR FOR A PERIOD OF TIME. PLEASE TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. && $$
095 WWUS75 KPUB 220216 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 816 PM MDT WED SEP 21 2011 COZ069>071-220845- /O.CON.KPUB.FR.Y.0004.110922T0800Z-110922T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 816 PM MDT WED SEP 21 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT THURSDAY. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...LOWS RANGING FROM 30 TO 35 DEGREES. * IMPACT...AREAS OF FROST ARE EXPECTED DURING THE EARLY MORNING HOURS OF THURSDAY ACROSS THE SAN LUIS VALLEY...ESPECIALLY IN FROST PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING ARE PROJECTED TO OCCUR FOR A PERIOD OF TIME. PLEASE TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. && $$ COZ084-220845- /O.CON.KPUB.FR.Y.0004.110922T0900Z-110922T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 816 PM MDT WED SEP 21 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY. * LOCATION...NORTHERN EL PASO COUNTY. * TEMPERATURE...LOWS RANGING IN THE LOWER TO MID 3OS. * IMPACT...AREAS OF FROST ARE EXPECTED DURING THE EARLY MORNING HOURS OF THURSDAY ACROSS PORTIONS OF NORTHERN EL PASO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING ARE PROJECTED TO OCCUR FOR A PERIOD OF TIME. PLEASE TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. && $$
106 WWUS75 KPUB 220824 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 224 AM MDT THU SEP 22 2011 COZ084-221400- /O.CON.KPUB.FR.Y.0004.110922T0900Z-110922T1400Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY 224 AM MDT THU SEP 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. * LOCATION...NORTHERN EL PASO COUNTY. * TEMPERATURE...LOWS RANGING IN THE LOWER TO MID 3OS. * IMPACT...AREAS OF FROST ARE EXPECTED DURING THE EARLY MORNING HOURS OF THURSDAY ACROSS PORTIONS OF NORTHERN EL PASO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING ARE PROJECTED TO OCCUR FOR A BRIEF PERIOD OF TIME. PLEASE TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. && $$ COZ069>071-221400- /O.CON.KPUB.FR.Y.0004.000000T0000Z-110922T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA 224 AM MDT THU SEP 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. * LOCATION...THE SAN LUIS VALLEY. * TEMPERATURE...LOWS RANGING FROM 30 TO 35 DEGREES. * IMPACT...AREAS OF FROST ARE EXPECTED DURING THE EARLY MORNING HOURS OF THURSDAY ACROSS THE SAN LUIS VALLEY...ESPECIALLY IN FROST PRONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TEMPERATURES AROUND FREEZING ARE PROJECTED TO OCCUR FOR A BRIEF PERIOD OF TIME. PLEASE TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. && $$
548 WWUS75 KPUB 221340 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 740 AM MDT THU SEP 22 2011 COZ069>071-084-221445- /O.EXP.KPUB.FR.Y.0004.000000T0000Z-110922T1400Z/ DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA... MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS... FORT GARLAND...BLANCA...BLACK FOREST...AIR FORCE ACADEMY 740 AM MDT THU SEP 22 2011 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING. TEMPERATURES HAVE REACHED THEIR LOWS FOR THE MORNING AND ARE BEGINNING TO CLIMB TO LEVELS WELL ABOVE FREEZING. THUS THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 21, 11:10 AM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 21, 11:10 AM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1110 AM MDT WED SEP 21 2011 .AVIATION...FOR 18Z TAF. VFR CONDITIONS ARE PROJECTED TO CONTINUE OVER THE AREA THROUGH APPROXIMATELY 21Z/21ST...WITH ISOLATED TSRA AS WELL AS LOCAL MVFR CONDITIONS POSSIBLE FROM APPROXIMATELY 21Z/21ST TO 06Z/22ND OVER THE EASTERN MOUNTAINS AND PLAINS. FOR THE KALS...KCOS AND KPUB TAF SITES...PLAN TO CONTINUE A VCTS MENTION IN KCOS FROM 22Z-06Z WHILE KEEPING KPUB AND KALS GENERALLY DRY. IN ADDITION...PROJECT CLEARING SKIES BY SUNRISE THURSDAY MORNING IN THE VICINITY OF THE TAF SITES. && .PREV DISCUSSION... /ISSUED 434 AM MDT WED SEP 21 2011/ SHORT TERM... (TODAY AND TONIGHT) WEAK UPPER WAVE WILL ROTATE SOUTHWARD AROUND THE UPPER LOW OVER THE GREAT LAKES TODAY AND THIS EVENING...PROVIDING SOME WEAK UPWARD MOTION TO THE EASTERN HALF OF THE AREA. WEAK UPSLOPE GRADIENT WILL AID UPWARD MOTION AS WELL...AS COOL SURFACE HIGH DROPS SOUTH INTO THE CENTRAL PLAINS. MAIN FACTOR LIMITING PRECIP CHANCES TODAY WILL BE LACK OF INSTABILITY...AS SURFACE DEWPOINTS ARE CURRENTLY IN THE 30S OVER THE PLAINS AND ARE FORECAST TO RISE ONLY INTO THE LOW/MID 40S BY AFTERNOON. LATEST MODEL PROGS SUGGEST CAPES OF ONLY A COUPLE HUNDRED J/KG...WITH BEST INSTABILITY LIMITED TO AREAS ALONG AND WEST OF I-25. WILL THUS KEEP MAINLY ISOLATED POPS IN PLACE THIS AFTERNOON AND EVENING OVER THE EASTERN MOUNTAINS AND PLAINS...WITH SOME LOW SCATTERED POPS OVER THE FAR SOUTHEAST WHERE MOISTURE WILL BE SLIGHTLY DEEPER. GIVEN LACK OF INSTABILITY...STRONG STORMS LOOK UNLIKELY DESPITE RATHER HEALTHY 0-6KM SHEAR. MAX TEMPS TODAY LOOK FAIRLY COOL ALONG AND EAST OF THE MOUNTAINS...WHILE WESTERN MOUNTAINS AND VALLEYS REMAIN MILD. OVERNIGHT...PRECIP ENDS OVER ALL BUT THE FAR SOUTHEAST BY MIDNIGHT...WITH GRADUAL DECREASE IN CLOUD COVER OVER THE AREA BY THU MORNING. SOME CONCERN ABOUT NEAR FREEZING TEMPS ACROSS THE SAN LUIS VALLEY IF CLOUDS CAN CLEAR QUICK ENOUGH...THOUGH WILL HOLD OFF ON A HIGHLIGHT FOR NOW AND LET DAY SHIFT BETTER EVALUATE CLOUD TRENDS. LONG TERM... (THURSDAY THROUGH TUESDAY) SOMEWHAT TRANQUIL WEATHER PATTERN IS EXPECTED THROUGH THE EXTENDED PERIOD AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE WESTERN THIRD OF THE COUNTRY...AND AN UPPER LOW PARKS OVER THE OHIO RIVER VALLEY. DRY CONDITIONS AND VERY WARM TEMPS ARE FORECAST OVER THE WEEKEND AND INTO THE NEXT WORK WEEK. TWO THINGS TO NOTE HOWEVER. FIRST...WITH CLEARING SKIES AND DRY AIR SETTLING IN BY THU NIGHT...THE SLV WILL BE FLIRTING WITH BELOW FREEZING TEMPS LATE THU NIGHT/EARLY FRI MORNING. FOOLOWING SHIFTS WILL HAVE TO TAKE A LOOK AT THIS FOR POSSIBLE HIGHLIGHTS. SECOND...LONG RANGE MODELS HINT AT THE RIDGE BREAKING DOWN IN THE SUN TO MON TIME FRAME WITH A HINT OF PCPN CHANCES OVER THE HIGHER TERRAIN...MAINLY THE SW MTS...MON AND DEFINITELY BY TUE. THIS IS A LONG WAY OFF AND MUCH CAN CHANGE BEFORE THEN...SO WILL MAINTAIN A DRY FORECAST THROUGH TUE FOR THE TIME BEING. A WARM DAY IS EXPECTED ON THU WITH TEMPS AROUND 80 F FOR THE EASTERN PLAINS AND 70S FOR THE HIGH VALLEYS...BUT THEN LOOK FOR ABOUT ANOTHER 5 DEGREES OF WARMING ACROSS THE ENTIRE CWA FOR FRI THROUGH TUE. 27 AVIATION... GENERALLY VFR CONDITIONS OVER THE AREA UNTIL 21Z...WITH ISOLATED -TSRA AND LOCAL MVFR POSSIBLE FROM 21Z-04Z OVER THE EASTERN MOUNTAINS AND PLAINS. FOR THE TAF SITES...WILL KEEP A VCTS MENTION IN KCOS FROM 22Z-03Z WHILE KEEPING KPUB AND KALS DRY. PRECIP SHOULD END OVER MOST OF THE AREA 04Z-06Z...WITH CLEARING SKIES BY THU MORNING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 21, 11:01 AM MDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1101 AM MDT WED SEP 21 2011 COZ058>089-093>099-221715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1101 AM MDT WED SEP 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN MOUNTAINS AND ALL OF THE EASTERN PLAINS...WITH THE BEST CHANCE FOR STORMS OVER THE EASTERN MOUNTAINS AND ALONG THE NEW MEXICO BORDER. THE PRIMARY METEOROLOGICAL THREATS FROM THESE STORMS WILL BE LIGHTNING...HAIL GENERALLY UNDER THE SIZE OF PENNIES...WIND GUSTS UP TO 50 MPH AT TIMES AND BRIEF PERIODS OF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 81/81
Nearby
Frost Advisories in Colorado, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.